Archived

This topic is now archived and is closed to further replies.

Jae

Dark Urine and odd odor

14 posts in this topic

Hi Everyone

I would like to ask about the dark urine and the odor that goes with it. I asked the Doctor and he told me as a D the PH of my urine has changed. The odor is not going to hurt me HOWEVER it does hurt me I am so concerned about it that I am avoiding being to close to people. Showering 6 times a day.

 

It is even worse when I stay in the Travel Trailer.

 

Anyone know how best to deal with this? I am just clueless as to how to change it. It is something in my diet or does it happen to all the women?

Thanks for ANY help

Jae

Share this post


Link to post
Share on other sites

I pretty much think you need a new doctor and quickly. Never heard of such a thing.

Share this post


Link to post
Share on other sites

Diabetes unchecked can lead to dark urine and a little pungent... but any pain is due to an infection and I would seek medical assistance for that.

 

Unchecked diabetics are always thirsty as our bodies want to help flush away the excess sugars... the excess sugars and chemicals (read PH levels) are the reasons why the darker colour and the pungent smell. An old trick when you think your numbers are going to be high is to down a cold glass of water and that helps lower you numbers a bit and the result is darker pee and that smell again.

 

Cant say that the smell lingers though... can you really smell it throughout the day or perhaps the embarrasement you might be feeling is making you imagine it somewhat.

Either way go back and ask your Doctor again and also get a urine test done to check for any bladder infections. My bladder infection (in December) put me in AE and that is how they discovered I was a type 2.

 

Best of luck.

Share this post


Link to post
Share on other sites

Are you taking any meds?

 

Metformin gives some people a weird stink to their pee. For most people it passes, but some people need to switch to an extended release version of met, or something else...

 

I had weird met stink at first too. It's like this inexplicable fishy/rubbery smell like pink erasers dipped in carbolic acid.

 

For me, it just went away.

 

Dark pee is something you should get looked at.

Share this post


Link to post
Share on other sites

[ can you really smell it throughout the day or perhaps the embarrasement you might be feeling is making you imagine it somewhat.

 

Best of luck.

 

 

Thank you all for reply

I think your probably right it is the embarrasement to me. And it does come and go, I am on Metformin as well. After reading the posts I realized that I drink no water anymore. Iced tea and coffee today I am going to go back to drinking water and see if this is some of this issue

THANKS EVERYONE!

Share this post


Link to post
Share on other sites

I've noticed since I started on MET, my urine has been a little pungent but now I drink a lot of water so no change in Color and also it's not that bad. Like others say and yourself I think it's probably Met but if drinking water does not help get it checked. Can't hurt

Share this post


Link to post
Share on other sites

Could also be blood in your urine? Caused by a UTI or bladder infection. Better get back to a doc who has a better clue of what is really going on. An infection can get serious quickly.

 

Russell

Share this post


Link to post
Share on other sites

I too have the same problem with metformin. At first i was on Avandamet, when I loss my job, my doctor which me to metformin becasue it was cost effective. Not only is my urine dark and have a bad odor, I have diarhea with it.

Share this post


Link to post
Share on other sites

Can you describe the odor? A strong ammonia like smell is indicative of a UTI (or bladder infection) - a bacterial or yeast infection of some kind.

 

 

Blood in the urine can be anything from strenuous exercise to a kidney infection (pyelonephritis).

 

The dark urine isn't really specific. Can be from liver problems (bilirubin), can be normal from a lack of water (dehyration), can be indicative of other disease states. All sorts of meds can cause discoloration of urine. And odors too. Certain foods can make your urine stink to high heaven. Ask anybody who has eaten asparagus. Gasp.

 

The pH of urine is pretty much dictated by diet. Eat a lot of meat, it will have a pH lower than 7.0 (amino acids yield acidic urine). But it doesn't "change" because you are diabetic.

Share this post


Link to post
Share on other sites

The most simple explanation should perhaps be looked at. Dehydration will often cause dark and odorous urine. Up your water intake a few glasses a day and see if that improves things.

 

High BGs leads to dehydration. What is your control like? If you are consistently higher than normal range, your body could be suffering dehydration from that cause. In which case, up the water, and get onto better control!

Share this post


Link to post
Share on other sites